Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 235, NWS Jacksonville, FL

August 8, 2000Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 8, 2000, 5:02 PM EDT for Duval County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2000, 5:02 PM EDT (21:02 UTC)
Expired
Aug 8, 2000, 6:00 PM EDT
In force
58 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:30 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 8, 2:30 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT TUE AUG 8 2000

LATEST ANALYSIS PLACES THE RIDGE AXIS NEAR THE STATE LINE. LIGHT
WEST WINDS OVER GEORGIA ARE CREATING CONVERGENCE WITH THE SEA BREEZE
AND CLOUD STREETS HAVE DEVELOPED OVER OUR NORTHERN CWA. UPDATED THE
ZONES TO ADD ISOLATED TS FOR CAMDEN/GLYNN COUNTIES SINCE A SHOWER
POPPED UP JUST NORTH OF SSI.

TONIGHT/WEDNESDAY...THE HIGH IS PROGGED TO MOVE WEST ALONG THE
NORTHERN GULF COAST AND TAKE THE DRY AIR MASS WITH IT. THE RIDGE TO
THE EAST WILL RETREAT AND AN INVERTED TROUGH OVER THE SOUTHWESTERN
ATLANTIC MOVES OVER SOUTH FL. MODEL SOUNDINGS INDICATE A RETURN TO
PW'S OF 2 INCHES. THE FWC LOOKS REASONABLE ON POPS AND TEMPS
THEREFORE WILL TWEAK THESE A LITTLE.

EXTENDED...MRF BRINGS A LOW NORTH OF THE BAHAMAS THEN SHOOTS IT
NORTHEAST ALONG THE ATLANTIC COAST THROUGH THE WEEKEND. A TROUGH
WILL SPREAD ACROSS GA AND THE RIDGE AXIS WILL BE OVER SOUTH FL.
EXPECT NORMAL PATTERN OF SUMMERTIME PRECIP TO DOMINATE.

MARINE...NO HIGHLIGHTS. EAST TO SOUTH FLOW THROUGH WEDNESDAY.

PRELIM
AMG 73/93/72/95 1323
SSI 75/89/75/90 1323
JAX 73/93/73/94 -323
GNV 71/9k1/71/92 -314 28

.JAX..
.FL...NONE.
.GA...NONE.

TRABERT/ZAPPE

In the hours before

Special weather statement, Aug 8, 12:00 PM EDT, 5 hours 2 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT TUE AUG 8 2000

...ISOLATED THUNDERSTORMS MAINLY WELL INLAND...

A RIDGE OF HIGH PRESSURE FROM THE WESTERN ATLANTIC TO ACROSS NORTH
FLORIDA WILL BEGIN TO WEAKEN BUT PROVIDE ANOTHER DAY WITH HOT AND
HUMID CONDITIONS ALONG WITH A WEAK SYNOPTIC FLOW. THIS WILL RESULT
IN SEABREEZES FORMING DURING THE MID AFTERNOON AND MOVING INLAND WHICH
MAY PRODUCE A FEW THUNDERSTORMS. ANY THUNDERSTORMS THAT DO FORM ARE
LIKELY TO BE WEST OF THE ST JOHNS RIVER IN NORTH FLORIDA.

SOME OF THE STORMS COULD BECOME STRONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING...LOCALLY HEAVY RAIN...GUSTY WINDS...AND HAIL
THE MAIN THREATS.

TEMPERATURES ARE EXPECTED TO REACH THE LOWER TO MID 90S ACROSS MUCH
OF THE INLAND AREAS...AND COMBINED WITH HIGH HUMIDITY VALUES WILL MAKE
IT FEEL MORE LIKE 100 TO 105 DEGREES.

NO SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND SPOTTER ACTIVATION IS
THEREFORE NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

DEESE
Local storm report, Aug 8, 4:45 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
445 PM EDT TUE AUG 8 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0220 PM    BELLPOINT                 GA   WIND DAMAGE
08/08/00   GLYNN                          EMERGENCY MANAGEMENT
                                          REPORTED TREES DOWN. ONE
                                          AUTOMOBILE DAMAGED.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 4:13 PM EDTSevere Thunderstorm WarningJAXNassau62 min
Aug 8, 6:41 PM EDTSevere Thunderstorm WarningJAXBradford64 min
Aug 8, 2:22 PM EDTSevere Thunderstorm WarningJAXGlynn23 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.